Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 22, NWS Amarillo, TX

April 5, 20068 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 5, 2006, 5:34 AM CDT for 8 counties in Texas; Cimarron County, Oklahoma. It took effect at Apr 5, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 5:34 AM CDT (10:34 UTC)
In effect from
Apr 5, 2006, 11:00 AM CDT
Expired
Apr 5, 2006, 9:15 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 051034
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
534 AM CDT WED APR 5 2006

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ACROSS THE WESTERN
TEXAS AND FAR WESTERN OKLAHOMA PANHANDLES TODAY...

.LOW AFTERNOON RELATIVE HUMIDITIES AND NEAR RECORD HIGH TEMPERATURES
WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY.
SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS
TO NEAR 35 MPH. THESE CONDITIONS WILL COMBINE TO RESULT IN RED FLAG
CONDITIONS ACROSS THE WESTERN TEXAS AND FAR WESTERN OKLAHOMA
PANHANDLES...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

OKZ001-TXZ001-002-006-007-011-012-016-017-051845-
/O.UPG.KAMA.FW.A.0014.060405T1500Z-060406T0200Z/
/O.NEW.KAMA.FW.W.0022.060405T1600Z-060406T0200Z/
/O.NEW.KAMA.FW.A.0015.060406T1600Z-060407T0300Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-
534 AM CDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM THIS
EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN UPGRADED TO A RED
FLAG WARNING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

STRONG SOUTH TO SOUTHWEST WINDS...DRY FUELS...LOW RELATIVE
HUMIDITIES...AND NEAR RECORD HIGH TEMPERATURES WILL COMBINE TO CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. RELATIVE HUMIDITIES ARE EXPECTED TO
DROP TO AROUND 15 PERCENT THIS AFTERNOON ACROSS THE WESTERN TEXAS AND
FAR WESTERN OKLAHOMA PANHANDLE WITH SOUTHWEST WINDS INCREASING TO 20
TO 25 MPH.

ADDITIONALLY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
THURSDAY AS STRONG WINDS AND DRY AIR MIXES DOWN TO THE SURFACE.
WESTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO
NEAR 50 MPH WITH AFTERNOON RELATIVE HUMIDITY VALUES DROPPING TO 10 TO
15 PERCENT. THESE CONDITIONS WILL COMBINE WITH ALREADY DRY FUELS TO
PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS FOR THURSDAY.

$$

OKZ002-003-TXZ003>005-008>010-013>015-018>020-051845-
/O.NEW.KAMA.FW.A.0015.060406T1600Z-060407T0300Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
534 AM CDT WED APR 5 2006

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA
PANHANDLES...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY AS STRONG
WINDS AND DRY AIR MIXES DOWN TO THE SURFACE. WESTERLY WINDS ARE
EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WITH
AFTERNOON RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT. THESE
CONDITIONS WILL COMBINE WITH ALREADY DRY FUELS TO PRODUCE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JOHNSON
3 follow-up statements
000 
WWUS84 KAMA 051829
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CDT WED APR 5 2006

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ACROSS THE WESTERN
TEXAS AND FAR WESTERN OKLAHOMA PANHANDLES TODAY...

.LOW AFTERNOON RELATIVE HUMIDITIES AND NEAR RECORD HIGH
TEMPERATURES ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO
25 MPH RANGE WITH GUSTS TO NEAR 35 MPH. THESE CONDITIONS WILL
COMBINE TO RESULT IN RED FLAG CONDITIONS ACROSS THE WESTERN TEXAS
AND FAR WESTERN OKLAHOMA PANHANDLES...ESPECIALLY DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.

OKZ001-TXZ001-002-006-007-011-012-016-017-060200-
/O.CON.KAMA.FW.W.0022.000000T0000Z-060406T0200Z/
/O.CON.KAMA.FW.A.0015.060406T1600Z-060407T0300Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-
129 PM CDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

STRONG SOUTHWEST TO WEST WINDS...DRY FUELS...LOW RELATIVE
HUMIDITIES...AND NEAR RECORD HIGH TEMPERATURES WILL COMBINE TO CREATE
DANGEROUS FIRE GROWTH POTENTIAL. RELATIVE HUMIDITIES ARE EXPECTED TO
DROP TO AROUND 15 PERCENT THIS AFTERNOON ACROSS THE WESTERN TEXAS
PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE WITH WINDS INCREASING TO
20 TO 25 MPH.

ADDITIONALLY...EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED ON THURSDAY AS STRONG WINDS AND DRY AIR MIX DOWN TO THE
SURFACE. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH WITH AFTERNOON RELATIVE HUMIDITY VALUES
DROPPING TO 10 TO 15 PERCENT. THESE CONDITIONS WILL COMBINE WITH
ALREADY DRY FUELS TO PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS FOR THURSDAY.

$$

OKZ002-003-TXZ003>005-008>010-013>015-018>020-060230-
/O.CON.KAMA.FW.A.0015.060406T1600Z-060407T0300Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
129 PM CDT WED APR 5 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY
AS STRONG WINDS AND DRY AIR MIX DOWN TO THE SURFACE. WESTERLY WINDS
ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
WITH AFTERNOON RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT. THESE
CONDITIONS WILL COMBINE WITH ALREADY DRY FUELS TO PRODUCE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JRC
000 
WWUS84 KAMA 052019
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT WED APR 5 2006

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ACROSS THE WESTERN
TEXAS AND FAR WESTERN OKLAHOMA PANHANDLES TODAY AND ESPECIALLY ON
THURSDAY... 

.RELATIVE HUMIDITIES CONTINUE TO DROP ACROSS THE WESTERN TEXAS AND
FAR WESTERN OKLAHOMA PANHANDLES THIS AFTERNOON. COMBINED WITH THE
GUSTY SOUTHWESTERLY WINDS...THE RED FLAG WARNING REMAINS IN EFFECT
THROUGH THE REMAINDER OF THIS AFTERNOON.

IN ADDITION...THE RED FLAG WATCH FOR THURSDAY HAS BEEN UPGRADED TO A
RED FLAG WARNING. THE NEW RED FLAG WARNING FOR THURSDAY IS IN EFFECT
FROM 11 AM TO 10 PM CDT. AN EXTREME FIRE DANGER WILL DEVELOP ACROSS
THE REGION AS A 30 TO 40 MPH WESTERLY WIND WITH GUSTS TO NEAR 50 MPH
COMBINES WITH AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT TO
RESULT IN AN EXPLOSIVE FIRE GROWTH POTENTIAL.

OKZ001-TXZ001-002-006-007-011-012-016-017-060200-
/O.UPG.KAMA.FW.A.0015.060406T1600Z-060407T0300Z/
/O.NEW.KAMA.FW.W.0023.060406T1600Z-060407T0300Z/
/O.CON.KAMA.FW.W.0022.000000T0000Z-060406T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-
319 PM CDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. THIS
IS AN UPGRADE FROM THE FIRE WEATHER WATCH THURSDAY...WHICH IS NO
LONGER IN EFFECT. THE RED FLAG WARNING FOR TODAY REMAINS IN EFFECT
UNTIL 9 PM CDT THIS EVENING.

RELATIVE HUMIDITIES THIS AFTERNOON CONTINUE TO FALL TO AT OR BELOW 15
PERCENT...AND A SOUTHWESTERLY WIND CONTINUES IN THE 15 TO 25 MPH
RANGE. RED FLAG WARNING CONDITIONS ACROSS THE WESTERN TEXAS AND FAR
WESTERN OKLAHOMA PANHANDLE SHOULD CONTINUE THIS EVENING UNTIL 9 PM.

ADDITIONALLY...EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED ON THURSDAY AS STRONG WINDS AND DRY AIR MIX DOWN TO THE
SURFACE. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH
GUSTS TO AROUND 50 MPH WITH AFTERNOON RELATIVE HUMIDITY VALUES
DROPPING TO AT OR BELOW 10 PERCENT. THESE CONDITIONS WILL COMBINE WITH
ALREADY DRY FUELS TO PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

OKZ002-003-TXZ003>005-008>010-013>015-018>020-060230-
/O.UPG.KAMA.FW.A.0015.060406T1600Z-060407T0300Z/
/O.NEW.KAMA.FW.W.0023.060406T1600Z-060407T0300Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY 
AS STRONG WINDS AND DRY AIR MIX DOWN TO THE SURFACE. WESTERLY WINDS
ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH
WITH AFTERNOON RELATIVE HUMIDITY VALUES DROPPING TO AT OR BELOW 10
PERCENT. THESE CONDITIONS WILL COMBINE WITH ALREADY DRY FUELS TO
PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

JORDAN
000 
WWUS84 KAMA 060215
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT WED APR 5 2006

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ACROSS THE WESTERN
TEXAS AND FAR WESTERN OKLAHOMA PANHANDLES ON THURSDAY...

.EXTREME FIRE DANGER WILL DEVELOP ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THURSDAY AS A TIGHTENING PRESSURE GRADIENT AND DEEPENING
SURFACE LOW RESULT IN SUBSTANTIAL SUSTAINED WINDS ACROSS THE AREA.
DRY AIR WILL ALSO FILTER IN BEHIND A PACIFIC FRONT...CONTRIBUTING TO
THE ALREADY PRECONDITIONED DRY FUELS.

OKZ001-TXZ001-002-006-007-011-012-016-017-061015-
/O.CAN.KAMA.FW.W.0022.000000T0000Z-060406T0200Z/
/O.CON.KAMA.FW.W.0023.060406T1600Z-060407T0300Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-
915 PM CDT WED APR 5 2006

...RED FLAG WARNING IS CANCELLED FOR TONIGHT...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR WEDNESDAY EVENING AS HUMIDITIES HAVE INCREASED AND
WINDS HAVE DROPPED BELOW WARNING CRITERIA. A RED FLAG WARNING REMAINS IN
EFFECT FROM 11 AM TO 10 PM CDT THURSDAY.

EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY
AS STRONG WINDS AND DRY AIR MIX DOWN TO THE SURFACE. SUSTAINED WESTERLY
WINDS ARE EXPECTED TO REACH 25 TO 35 MPH...POSSIBLY EVEN HIGHER...WITH GUSTS
HIGHER THAN 50 MPH EXPECTED BY MID MORNING. RELATIVE HUMIDITY VALUES
ARE ALSO EXPECTED TO DROP TO AT OR BELOW 10 PERCENT. THESE CONDITIONS
WILL COMBINE WITH ALREADY DRY FUELS TO PRODUCE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.


$$

OKZ002-003-TXZ003>005-008>010-013>015-018>020-061015-
/O.CON.KAMA.FW.W.0023.060406T1600Z-060407T0300Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
915 PM CDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
THURSDAY. 

EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON
THURSDAY AS STRONG WINDS AND DRY AIR MIX DOWN TO THE SURFACE.
WESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH
GUSTS TO AROUND 50 MPH WITH AFTERNOON RELATIVE HUMIDITY VALUES
DROPPING TO AT OR BELOW 10 PERCENT. THESE CONDITIONS WILL COMBINE
WITH ALREADY DRY FUELS TO PRODUCE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KRAMAR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 4:33 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 5, 4:33 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CDT WED APR 5 2006

.DISCUSSION...
VERY WARM TO NEAR RECORD HIGH TEMPERATURES ARE IN STORE FOR MOST OF
THE AREA TODAY. THE DRYLINE DEVELOPS OVER THE EXTREME EASTERN PART
OF THE PANHANDLES WITH DOWNSLOPING CONDITIONS WEST. RED FLAG CRITERIA
SHOULD BE MET OVER THE WESTERN COUNTIES THIS AFTERNOON WHERE RELATIVE
HUMIDITIES DROP BELOW 15 PERCENT AND 20 FOOT WINDS INCREASE ABOVE 20
MPH.

AS THE STRONG LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN
PLAINS...THE DRYLINE MARCHES EAST. THE SURFACE GRADIENT TIGHTENS ON
THURSDAY...AND WINDS WILL LIKELY REACH THE WIND ADVISORY THRESHOLD. IN
ADDITION...THE LOWER LEVELS OF THE ATMOSPHERE BECOMES DRIER AND THE
RED FLAG CONDITIONS SPREAD THROUGHOUT THE REST OF THE PANHANDLES.

THE COLD FRONT SWEEPS THROUGH THE AREA EARLY ON FRIDAY...INTRODUCING
BREEZY TO WINDY NORTH WINDS...AND BRINGING TEMPORARY RELIEF TO THE
FIRE DANGER. THE SURFACE FLOW TRANSITIONS BACK FROM THE SOUTH
SATURDAY...AND BEGINS THE SLOW MODIFICATION OF THE AIRMASS. DRY AIR
FILTERS INTO THE WESTERN PORTIONS OF THE PANHANDLES AS EARLY AS
SUNDAY...AND WORKS EAST THE FIRST HALF OF THE WEEK. NO PRECIPITATION
IS IN SIGHT FOR THE PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  52  71  40 /  10   0   0   0
BEAVER OK                  87  54  73  40 /  10  10  10   0
BOISE CITY OK              85  47  65  38 /  10  10   0   0
BORGER TX                  86  57  71  44 /  10   0   0   0
BOYS RANCH TX              89  51  72  40 /  10   0   0   0
CANYON TX                  89  51  72  40 /  10   0   0   0
CLARENDON TX               87  57  76  44 /  10  10   0   0
DALHART TX                 85  46  69  36 /  10   0   0   0
GUYMON OK                  88  51  71  40 /  10  10  10   0
HEREFORD TX                86  49  71  39 /  10   0   0   0
LIPSCOMB TX                86  56  74  42 /  10  10  10   0
PAMPA TX                   85  58  70  43 /  10  10  10   0
SHAMROCK TX                86  61  77  45 /  10  10  10   0
WELLINGTON TX              86  61  79  47 /  10  10  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
     FOLLOWING ZONE: CIMARRON.

     FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

     RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
     OLDHAM...POTTER...RANDALL...AND SHERMAN.

&&

24/08
Hazardous weather outlook, Apr 4, 10:40 PM CDT, 6 hours 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT TUE APR 4 2006

OKZ001>003-TXZ001>020-051100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1040 PM CDT TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

FIRE DANGER WILL INCREASE WEDNESDAY IN THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES. EVEN GREATER FIRE WEATHER CONCERNS ARE EXPECTED AREA
WIDE ON THURSDAY AS BREEZY TO WINDY CONDITIONS COMBINE WITH LOW
RELATIVE HUMIDITIES. HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY
AND MONDAY...MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF
DANGEROUS WILDFIRE SPREAD WEDNESDAY AND THURSDAY AND AGAIN ON SUNDAY
AND MONDAY.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:34 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more10 hr
Apr 5, 3:19 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr
Apr 5, 3:36 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.